Can doxorubicin lead to cardiomyopathy?
Doxorubicin (Dox) is a highly effective anticancer drug but cause acute ventricular dysfunction, and also induce late-onset cardiomyopathy and heart failure. Despite extensive studies, the pathogenic sequelae leading to the progression of Dox-associated cardiomyopathy remains unknown.
Which chemotherapy causes cardiomyopathy?
Causes of Cardiomyopathy in Cancer Patients They include doxorubicin (Adriamycin® and Rubex®), daunorubicin (Cerubidine®), epirubicin (Ellence®), and idarubicin (Idamycin®). You’re more likely to get cardiomyopathy from these medications if you get high doses of them.
Which of the following is a risk factor for anthracycline induced cardiotoxicity?
Conclusions: Hypertension, diabetes mellitus, and obesity are associated with increased risk of anthracycline-induced cardiotoxicity, which indicates that corresponding protective strategies should be used during and after anthracycline treatment.
Is doxorubicin cardiomyopathy reversible?
We describe the cases of three patients with well-documented severe left ventricular dysfunction due to doxorubicin who had complete clinical recovery with return of cardiac function to normal. Because severe doxorubicin cardiotoxicity is reversible in some patients, aggressive supportive therapy is warranted.
Which chemo drugs are anthracyclines?
Anthracycline chemotherapy medicines are:
- Adriamycin (chemical name: doxorubicin)
- Ellence (chemical name: epirubicin)
- Doxil (chemical name: doxorubicin)
- daunorubicin (brand names: Cerubidine, DaunoXome)
- mitoxantrone (brand name: Novantrone)
What is the most toxic chemotherapy drug?
Direct pairwise meta-analysis results also revealed that the gemcitabine + carboplatin chemotherapy regimen was the most toxic regimen in hematologic for AOC patients among 8 chemotherapy regimens.
Does vincristine cause cardiotoxicity?
Vincristine is a cardiotoxic agent that it can cause ischemic heart disease.
Do anthracyclines cause cardiomyopathy?
Unfortunately, anthracyclines are considered the principal culprit drugs behind chemotherapy-induced cardiotoxicity (1–5). The pathognomonic manifestation of anthracycline-induced cardiotoxicity is a hypokinetic cardiomyopathy progressively leading to heart failure, first described in 1967 (6).
What is the pathophysiology of anthracycline-induced cardiotoxicity?
The pathognomonic manifestation of anthracycline-induced cardiotoxicity is a hypokinetic cardiomyopathy progressively leading to heart failure, first described in 1967 (6).
Can dexrazoxane prevent anthracycline-related cardiomyopathy?
The only United States Food and Drug Administration and European Medicines Agency approved treatment for preventing anthracycline-related cardiomyopathy is dexrazoxane. We advocate administering dexrazoxane during cancer treatment to limit the cardiotoxic effects of anthracycline chemotherapy.
How is cardiac risk stratified after anthracycline therapy?
Stratification of cardiac risk after anthracyclines and tailoring of the schedule of post-chemotherapy monitoring of cardiac function; Identification of cardiotoxicity prone patients, in whom a cardioprotective therapy can be considered; and Exclusion of most patients from prolonged cardiologic surveillance.